Aa
Aa
A
A
A
Close
Avatar universal

quit cold turkey, would paws be shorter if I had tapered?

15 years of pain management opiate use, 4 x's per day. Decided to quit cold turkey and seek alternative pain management. Currently on day 21 and have had little sleep, little nourishment (nauseous and gagging) and now have tingling in my forearms and hands. Reading previous posts I am assuming PAWS and hoping it doesn't last a year like it has for some. Not sure how well I would handle that. I guess I have a couple of questions. It looks like from posts that individuals that go cold turkey seem to comment most about PAWS-would tapering off maybe have reduced PAWS symptoms? This would be good to know for anyone reading that is considering stopping opiates. The second question is I have not seen comments about acupuncture helping reduce or manage symptoms. I have my first appointment today with an acupuncturist and curious about others experience and if there is something specific in acupuncture to request. Here's hoping PAWS moves swiftly away and I can lead an opiate free life. Here's hoping for all reading this that you too succeed.
5 Responses
Avatar universal
Hi Hairy I really do not think you are experiencing paws although 4 a day sounds mild compared to some 15yrs is not.. Sleep is usually the last to return. It may take 6 weeks to 3 months to really feel you are beating this maybe a lil longer I hope not but we are all different. In the mean time you will feel slight improvements along the way. Walking eating healthy and keeping hydrated will benefit towards healing, 15 years is a long time to expect to feel well in 3 short weeks. Acupuncture can help it did with my neck but the help was so little that it was not worth my time This is just my experience I hope it is better for you! I wish you the best, lesa
7 Comments
Asked Ftmill, asking you as well. Did you experience good then bad or did the bad reactions just get less every day?
I have experienced both but with different drugs Pain pills and such it was a slow but steady decrees in pain  emotional stuff anxiety, pain gets worse at first like every injury you have feels like it hurts but this all settles down it is called rebound pain clarity returns . sleep comes back then dreams. Methadone you are on a endless quest for sleep energy life and a way to feel normal instead of the anxiety that follows you around like a shadow it is a real bear to keep with it and keep a positive outlook. You are 3 weeks in you have been thru the worst of it so just pour as much as you can into a routine where you are moving your body you will have to force yourself but the benefit will be great a protein drink would be good to add it has a lot of vitamins that your body needs I think you will like being in control again of when and where I'm happy for you.
The methadone was good days bad days further into wd, we are all different and experiences things differently this is just mine.
were you on methadone 10mg 4 a day?
it may be a lil longer then 3 months even at the 40mg 15yrs is what is the factor..
Thanks. The meds were oxycodonex4/day and tramadol 3x /day
Back to 6 weeks to 3 months. The trams have a antidepressant effect on the brain so the wd from them is a lot of mental and emotional not saying the oxy are not but the trams are in a league of their own. Glad you are so far along as the sooner you will feel better. Congrats on taking you life back!!
Avatar universal
Congrats for making a change. As 10356 said , it takes time,
Eat healthy , exercise even if its a a walk to the mailbox and back, hot baths , and vitamins, lots of water.  On the paws ,not everyone gets that, im on my 500 days clean , and never once felt them , A strong positive attitude helps a TON. Keep goin at it. you got thi.s
Avatar universal
I've learned everyone is different, like soul didn't have any issues at all.   I think age has a lot to do with it too.   Being almost 50, opiates 'masked' issues that naturally arise - aches, tiredness, etc.   Also, I always thought methadone made my eyes lazy (as everything else) however my eyesight was just getting bad  ;)   Time does heal though and ask anyone here, I didn't believe that the first few months...  Oh, and a steam room / sauna was the only 'help' I found - and I tried EVERYTHING   hehe
1 Comments
Thanks. Any chance during the first few months you would have a few good days followed by several bad then repeat?
Avatar universal
Yes there will be good days and bad most definitely! It will be a bit of a roller coaster ride. Little by little there should be more good days then bad. Don't give up!
Avatar universal
Ps. Take 10356's advice on taking care of yourself (movement, protein &vitamins). Your post said you are not getting proper nourishment - your body needs vitamins/nutrients to heal. It won't feel like a miracle pill but it will help more than you know. And movement or exercise really is the best way to create natural dopamine (I need to take my own advice on this one so trust me I know how hard that is!)
1 Comments
Thank you.  On good carson eat healthy. Exercise thoughisnohysically difficult. Doing what I am able to do.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.